U.S. doctors online nowAsk doctors free
A 60-year-old female asked:

Will clonipin and valium help my withdrawal from opiates for the first 5 days during withdrawal!

2 doctor answers3 doctors weighed in
Dr. Robert Killian
General Practice 28 years experience
Detox: Please, listen to experience. It is never wise to self medicate or to self detox from any addictive substance. You are not choosing the right or best medications. Seizing, blood pressure issues, and the nausea of withdrawal can be very difficult. Benzos are just as addicting and as dangerous as opiates for a brain with the disease of addiction.
Dr. Richard Pollard
Anesthesiology 30 years experience
See below: You need to make sure you do a withdrawal with the guidance of an addiction specialist. Going cold turkey, even with some medications of your own, can be dangerous, to say nothing of uncomfortable. Benzodiazepines are sometimes used, but again should be done with a physician supervision.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 24, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.